Ohio, 2006

Damaging Winds in Ohio, July 4, 2006

July 4, 2006 · NWS ILN · 3 events in 3 counties and zones

3 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$13,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 4, 2:48 PM EST, 2 minutes earlier.

Area forecast discussion, Jul 4, 2:48 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
348 PM EDT TUE JUL 4 2006

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
COLD FRONT NOTED JUST N OF FCST AREA WILL CONTINUE TO MOVE SLOWLY S
TONIGHT. SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE FRONT WILL
PERSIST IN SW-NE ORIENTED BANDS THIS EVENING AND BE ON THE DECREASE
AS MORE STABLE AIR GETS ADVECTED IN ON N WINDS WITH THE PASSAGE OF
THE FRONT TONIGHT.

AREAS ALONG AND S OF OHRIVER COULD SEE ACTIVITY ON WED...ESPECIALLY
IN THE MORNING AS THE FRONT IS EXPECTED TO BE LOCATED ALONG OR JUST
S OF IT. THIS SFC FRONT WILL OUTPACE THE MID LEVEL FORCING OF A H5
L/W WHICH WILL HELP IN KEEPING SOME LEFTOVER ACTIVITY IN THE SE.

SFC HIGH BUILDS FROM NW TO SE ON WED AND WED NIGHT. NW FLOW WITH
SIGNIFICANTLY MORE STABLE AND DRIER AIR WILL ALLOW FOR COOLER
NIGHTTIME TEMPS AND A BREAK IN THE HOT AND HUMID CONDITIONS TOMORROW
FOR MUCH OF THE REGION.

FRANKS
&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
MAJORITY OF THE EXTENDED PERIOD WILL BE DRY AS SURFACE HIGH PRESSURE
WILL BE THE DOMINANT FEATURE.  PERIOD WILL BEGIN WITH SLIGHTLY BELOW
NORMAL TEMPERATURES FOR THE END OF THE WORK WEEK AS REGION WILL BE
UNDER THE INFLUENCE OF MID LEVEL TROUGH.  SURFACE HIGH PRESSURE WILL
SLOWLY DRIFT EAST AND MID LEVEL RIDGE WILL BUILD IN FOR THE UPCOMING
WEEKEND.  THIS WILL ALLOW FOR AN INCREASE IN TEMPERATURES AND
HUMIDITY WITH RETURN FLOW.  NEXT CHANCE FOR PRECIPITATION LOOKS TO
BE MONDAY AND TUESDAY AS A COLD FRONT MOVES ACROSS THE REGION.  HAVE
JUST INSERTED A SLIGHT CHANCE FOR NOW.  RLG
&&

.AVIATION /18Z-18Z/...
MOST OF NRN 1/2 FCST AREA REMAINS COVERED BY AN EXTENSIVE AC DECK
WITH SCT -SHRA. COLD FRONT LOCATED FROM NW OHIO SW THRU NRN
INDIANA AND CNTRL ILLINOIS. CLOUDS ARE THINNER CLOSER TO FRNTL
BNDRY...AND HAVE SEEN CONVECTION FIRE ALONG THE BNDRY IN LAST
HOUR OR SO. SOUTH OF CLOUD SHIELD...HAZY SUNSHINE HAD ALLOWED FOR
GOOD DIURNAL HEATING AND CONSEQUENTLY MLCAPES ABV 2000 J/KG. AS
CONV TEMP HAS BEEN REACHED...TSTMS BEGINNING TO RAPIDLY DVLP ACRS
SRN AND WRN KENTUCKY. SHOULD SEE SCT CONVECTION DVLP AND EXPAND
NORTHWARD TOWARDS SRN INDIANA AND CVG AREA OVER NEXT 1-3 HOURS AS MID
LVL S/WV AND VORT MAX APPCH FROM WEST AND ANY LEFTOVER CONV
INHIBITION IS ERODED AWAY. CURRENT RUC INDCG SFC/LO LVL CONV AXIS
ACRS REGION WILL SET UP ACRS SRN INDIANA/OHIO AND NRN KY AFT 21Z.
THIS SHOUDL FOCUS WIDESPREAD TSTM ACTIVITY FOR LATE AFTN AND EVNG
IN THESE AREAS. HAVE INDICATED PCPN MENTION AT ALL TAF SITES INTO
EVNG HOURS...WITH HEAVIEST PCPN SETTING UP FOR KCVG/KLUK/KILN
WHERE INSTABILITY IS GREATER AND LO LVL CONV WILL BE MAXIMIZED.
MODELS HINTING AT SCT FRNTL CONVECTION HOLDING INTO LATE EVNG AND
OVERNIGHT AS BNDRY SLIDES SOUTH ACRS REGION. HAVE HELD ONTO VCSH
FROM MIDNIGHT ON. BNDRY WILL CONTINUE TO PUSH SOUTH WED MRNG AS
SFC HI PRES SLOWLY BUILDS INTO REGION FROM THE NORTH. LINGERED AC
THRU END OF FCST PERIOD. SCT CU MAY ALSO FORM ACRS WEST
CNTRL/CNTRL OHIO BY MIDDAY WED AS MODEL SOUNDINGS NOTING LEFTOVER
LO LVL MOISTURE.

RYAN
&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 4, 4:01 AM EST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
501 AM EDT TUE JUL 4 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-050915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
501 AM EDT TUE JUL 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND DAMAGING WINDS WILL
BE POSSIBLE WHEN A COLD FRONT MOVES SOUTHEAST FROM THE GREAT LAKES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The radar

The Cincinnati radar (KILN), 54 km away, was scanning. The volume nearest the first event began at 19:50 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hamilton

When
July 4, 2:50 PM EST to 2:55 PM EST
Where
Hamilton County, Madeira
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
NEWSPAPER
Coordinates
39.183, -84.367

A few trees were knocked down. A tree fell on a vehicle, with another tree and powerlines downed on a house causing some minor damage.

Thunderstorm Wind, Clermont

When
July 4, 3:10 PM EST to 3:14 PM EST
Where
Clermont County, Milford
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
NEWSPAPER
Coordinates
39.167, -84.283

Trees were knocked down.

Thunderstorm Wind, Pike

When
July 4, 5:00 PM EST to 5:04 PM EST
Where
Pike County, Buchanan
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.150, -83.117

Trees were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524743, 5524744, 5524742.